MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3543207MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient who underwent breast augmentation revision with two 320cc mentor memorygel breast implants, experienced the following: on (b)(6) 2020 mammogram found inflamed lymph node in the patient's right armpit, on (b)(6) 2020 the patient had an ultrasound, on (b)(6) 2020 the patient had need biopsy and whiting thick liquid atypical cells killed off lymph node, on (b)(6) 2020, the lymph node was removed surgically and finally on (b)(6) 2020, a follow up biopsy discovered that there was silicone in the lymph node.The patient was scheduled for mri on (b)(6) 2020.The patient also suffered right breast implant rupture, bilateral capsular contracture; baker grade unknown, and left implant folding.As a result, the patient was scheduled for bilateral implant explantation surgery on (b)(6) 2020.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On december 3, 2020, mentor received the following additional information: along with the ruptured right breast implant and the bilateral capsular contractures, the patient also experienced bilateral breast pain.In addition, the patient's implants were replaced with the following devices: (right) 375cc mentor memorygel breast implant catalog: 3503751bc, lot: 7333857, sn: (b)(6) and (left) 375cc mentor memorygel breast implant catalog: 3503751bc, lot: 7292943, sn: (b)(6).Manufacturer¿s reference number: (b)(4).This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On november 5, 2020, the mentor failure analysis lab received the device for evaluation.Mentor also became aware that the correct date of explantation was (b)(6) 2020.On november 20, 2020, the product investigation was completed.Device investigation summary: during visual evaluation of the product, parallel lines of shell wear were observed on the anterior aspect.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10681009
Report Number1645337-2020-13064
Device Sequence Number11507122
Product Code FTR
UDI-Device Identifier00081317004400
UDI-Public00081317004400
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number3543207MC
Device Catalogue Number3543207MC
Device Lot Number6592276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/05/2020
12/03/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/25/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR